Heroin-related myelopathy is an uncommon but often devastating complication of heroin intake. It is usually reported in individuals exposed to intravenous heroin after a variable drug-free period, leading to acute and complete spinal cord injury with poor long-term outcome. We describe an original case of acute longitudinally extensive transverse myelopathy following single heroin and cocaine intravenous exposure after a long period of abstinence confirmed by toxicological hair and retrospective urine drug analysis. This case could provide new insights in the understanding of this rare neurological complication.
- spinal cord
- drug misuse (including addiction)
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.